MAUDE Adverse Event Report: THE SPECTRANETICS CORPORATION SPECTRANETICS LEAD LOCKING DEVICE; LLD

THE SPECTRANETICS CORPORATION SPECTRANETICS LEAD LOCKING DEVICE; LLD
Model Number 518-022
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Codes Iatrogenic Source (2498); Device Embedded In Tissue or Plaque (3165)
Date of Event 02/11/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device lot# could not be obtained.Device expiration date is unavailable as it is determined by lot#.Device manufacture date is determined by lot# and therefore, unavailable.Device remains within patient.Therefore, no device evaluation will be performed.Instructions for use for this device state: warning: excessive applied traction forces may impact the lld¿s ability to disengage from a lead.
 
Event or Problem Description
A philips representative reported that a cardiac lead management procedure commenced to remove 4 non-functional leads.2 right ventricular (rv), 1 left ventricular (lv) and 1 right atrial (ra) were intended for removal.A spectranetics lead locking device (lld) #2 was inserted to facilitate atrial lead extraction.During the procedure a vessel perforation occurred, rescue interventions were implemented and the patient was stabilized (see mdr 1721279-2019-00029 for further detail regarding vessel perforation).No leads were able to be removed.However, new rv and ra leads were successfully implanted.The physician cut the lld, and a portion of the lld remained in the lead when it was cut.

Brand Name
SPECTRANETICS LEAD LOCKING DEVICE
Common Device Name
LLD
Manufacturer (Section D)
THE SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
MDR Report Key8496747
Report Number1721279-2019-00062
Device Sequence Number11076052
Product Code DRB
UDI-Device Identifier00813132023027
UDI-Public00813132023027
Combination Product (Y/N)Y
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K990713
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/15/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number518-022
Device Catalogue Number518-022
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/15/2019
Initial Report FDA Received Date04/09/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BOSTON SCIENTIFIC LEAD MODEL #4543; BOSTON SCIENTIFIC LEAD MODEL# 0185; LEAD MODEL #ZY44 (MFR UNKNOWN); SPECTRANETICS CVX-300 EXCIMER LASER SYSTEM; SPECTRANETICS GLIDELIGHT LASER SHEATH; ST. JUDE LEAD MODEL #1240 6T
Outcome Attributed to Adverse Event Required Intervention;
Patient Age80 YR
Patient Weight75
Date Report Sent to FDA01/01/2005